MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Sweating (2444)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because device was not returned to ok biotech, therefore, we were unable to perform further testing on the suspected device.Ok biotech reviewed the manufacturing record of this suspected device (meter serial number # (b)(4)), and the meter was qualified and released by the quality control department and shipped to pdc on 12/29/2016.The strip lot # d170427-1 was manufactured on 04/27/2017 and expired in 04/27/2019.Ok biotech received no complaints from same manufacturing batch of strips.Because patient used expired strips to test blood which might caused or contributed to error readings.User storage or operation issue.
 
Event or Problem Description
It was reported that medical attention was sought on (b)(6) 2019 at the end-user's therapy session.The end-user stated that he took a blood glucose test at 7:15am and received a result of 196mg/dl.He then left home to go to his therapy session.He then passed out at therapy and the ems was called.When paramedics arrived, they took his blood glucose and received a result of 31mg/dl.Paramedics gave the end-user a glucose iv and a glucose solution over his gums.He refused to go to the er.Before leaving paramedics checked his blood glucose and got a result 145mg/dl.There was about 2 hours between testing with the prodigy meter and the paramedics meter.The end-user tests 3 times a day and has been using the prodigy meter for about 2 years.He was using expired test strips, he was educated not to use products past the expiration date or 90 days from opening whichever comes 1st.
 
Additional Manufacturer Narrative
Suspected device returned to ok biotech on (b)(6) 2019.The meter serial # revised to 51850-3216602 (initial submission was #51850-3215602) we evaluated the returned meter and calculated that the meter operated within specifications.1.We tested the standby current of returned meter, the result was 1.0¿a.The criteria is <55 a.Pass.2.Meter setting, audio and all buttons function are ok.3.We tested the suspected meter with in house control solution and returned strips (strip lot number: d170427-1, only 5 pcs ).The control solution tests for level low were 235/215 mg/dl, for level high were 357/532 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were out of the acceptance range.Desiccant inside the strip bottle had color changed.4.We tested the retain strips from our warehouse (strip lot number:d170427-1 ).The control solution tests for level low were 70/66 mg/dl; for level high were 256/262 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.Patient used expired strips to test blood which might caused or contributed to error readings.User storage or operation issue.
 
Event or Problem Description
This is a supplemental report to initial report 3005862821-2019-00029 to submit investigation results from the manufacturer for the suspect devices.Devices were returned from prodigy diabetes care on (b)(6), 2019 and an investigation results of the suspect devices were completed by ok biotech.

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8810528
Report Number3005862821-2019-00029
Device Sequence Number2471508
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/27/2019
Device Model Number51850
Device Catalogue Number51850
Device Lot NumberD170427-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVEMIR; LISINOPRIL; LEVEMIR; LISINOPRIL
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient Weight112